Graves Disease & Carbimazole

This topic contains 2 replies, has 3 voices, and was last updated by  Broomhilda 5 years, 7 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)

  • I was diagnosed with Graves Disease last June and put onto Carbimazole which is working well and I now take 10mg per day. Before being diagnosed I had been dieting with The Fast Diet, and my weight was coming down nicely. Since being on Carbimazole all my weight loss has pretty much gone back on and I am back on The Fast Diet but it just isnt working and I dont seem to be able to shift any weight. I have also increased my exercise to try to help. Is anyone else in this same position and if you are have you found anything that helps please? Can anyone make any suggestions please to help me to shed this weight which I hate and which is making me feel really low? Many thanks

    Hi
    I was diagnosed with hyperthyroidism about 18 months ago (after years of struggling with my weight and yo yo dieting).
    When I started Carbimazole my weight started to gradually going up and I could not stop it. It made me feel bad in myself. Read quite a few blog and we are not the only one , a lot of people are suffering from weight gain when on Carbimazole.

    Before starting the 5:2 four weeks ago I had started exercising 3 to 4 times a week using Davina DVDs but the weight would not come off.
    I have found that the combination of 5:2 & exercise have really help and feel that it should stop the yo yo effect that I was suffering from before.

    To answer your concern (for which you might already have had answers as I realise my post comes a really long time after yours!), I was thinking that maybe you need to change yor exercise routine as I have heard that your body gets use to it. Maybe vary the classes you go to, buy/swap with friends Fitness DVDs. I have started Jillian Michaels after Davina to mix it up.

    I am experiencing the same with methimazole (same drug as carbimazole). I was diagnosed with Graves in July 2016 and started on 5 mg methimazole daily (considered a low dose).

    For the first 4 weeks, the medication had no affect on my weight. Starting a month ago, I began gaining 0.5 lbs each week steadily. This past week, I gained 4 lbs in a single week. Since March 2016, I have been doing 5:2 and had lost 13 lbs. Now I continue to do 5:2 and am gaining weight! I exercise 45-60 min about 5 times a week, so I have that part covered. I am upset and frustrated.

    The only good news is that my thryoid levels are coming down into normal range. My doctor has permitted me to slightly reduce dosage, and if my thryoid levels continue to be in normal ranges next time we test, she will let me reduce dosage a bit further. But she wants to keep me on methimazole for a year (until July 2017) to minimize possibility of a relapse.

    In the meantime, I plan to start 4:3 and on my non-fast days, I will have to drastically reduce caloric intake. I am determined to minimize weight gain. Forget about actually losing any more weight, even though objectively I still need to lose. My concern now is to not gain.

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply.